Texas, 2003

Damaging Wind in Texas, June 11, 2003

June 11, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 11, 2:30 AM CST, 1 hour earlier.

Area forecast discussion, Jun 11, 2:30 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT WED JUN 11 2003

STORM SYSTEM ASSOCIATED WITH SHORTWAVE OVER NE OK WILL MOVE OFF TO
THE EAST THIS MORNING. ADDITIONAL DEVELOPMENT BEHIND THE LINE
SURROUNDS METROPLEX IN RESPONSE TO LOW LEVEL JET SHOWN ON PROFILER
NETWORK. CHANCE POPS TODAY ALL ZONES. MADE ONLY MINOR ADJUSTMENTS TO
PREVIOUS PACKAGE OTHERWISE.

STILL EXPECTING TO BE IN SOMEWHAT OF A MOIST...WARM...HUMID...
SOUTHERLY FLOW OF AN AIR MASS FOR NEXT SEVERAL DAYS...THUS POPS WILL
BE RETAINED EVERYWHERE. STILL LOOKING FOR A WEAK UPPER LEVEL TROUGH
TO DEVELOP OVER THE SOUTHERN PLAINS...BENEATH AN OVERALL RIDGE
PATTERN THAT WILL DEVELOP OVER MUCH OF THE NATION. 17

SHV 88/73/90/73/91 43332
MLU 87/73/90/72/91 43332
TXK 87/72/90/72/91 54333
TYR 90/73/90/74/91 53332
LFK 91/75/90/74/91 42332

.SHV...NONE.
Hazardous weather outlook, Jun 10, 11:00 AM CST, 16 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS
WEDNESDAY AND THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY THROUGH TONIGHT.

In the hours before

Local storm report, Jun 10, 9:31 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1031 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 PM    HOPE                      AR   WIND DAMAGE
06/10/03   HEMPSTEAD                      TREES DOWN COUNTYWIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0839 PM    FOUKE                     AR   WIND DAMAGE
06/10/03   MILLER                         TREE DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0915 PM    HOMER                     LA   WIND DAMAGE
06/10/03   CLAIBORNE                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

20
Local storm report, Jun 10, 10:31 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1131 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0814 PM    TEXARKANA                 TX   WIND DAMAGE
06/10/03   BOWIE                          TREE ON HOUSE. REPORTED BY
                                          LAW ENFORCEMENT.

0814 PM    TEXARKANA                 AR   WIND DAMAGE
06/10/03   MILLER                         TREE ON HOUSE. REPORTED BY
                                          LAW ENFORCEMENT.

0830 PM    BRADLEY                   AR   WIND DAMAGE
06/10/03   LAFAYETTE                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0831 PM    OGDEN                     AR   WIND DAMAGE
06/10/03   LITTLE RIVER                   TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0840 PM    STAMPS                    AR   WIND DAMAGE
06/10/03   LAFAYETTE                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0840 PM    2 W MILLWOOD LAKE         AR   WIND DAMAGE
06/10/03   LITTLE RIVER                   TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

20
Local storm report, Jun 10, 11:46 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1246 AM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    BEN LOMOND                AR   WIND DAMAGE
06/11/03   SEVIER                         TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0850 PM    TOLLETTE                  AR   WIND DAMAGE
06/11/03   HOWARD                         SEVERAL TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0850 PM    ROSSTON                   AR   WIND DAMAGE
06/11/03   NEVADA                         TREES DOWN COUNTYWIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0900 PM    2 W NASHVILLE             AR   WIND DAMAGE
06/11/03   HOWARD                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0910 PM    PROVO                     AR   WIND DAMAGE
06/11/03   SEVIER                         TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0915 PM    PRESCOTT                  AR   WIND DAMAGE
06/11/03   NEVADA                         TIN OFF OF A BARN ON CNTY
                                          RD 28 ON S SIDE OF TOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

20

The radar

The Shreveport radar (KSHV), 180 km away, was scanning. The volume nearest the first event began at 09:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Red River

When
June 11, 3:30 AM CST
Where
Red River County, 7 mi N of Clarksville
Measured
65 kt (75 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
33.717, -95.050

Power lines were toppled by the high winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365200.